Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 96, NWS Albany, NY

June 22, 2008Dutchess County, Ulster County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 22, 2008, 9:43 PM EDT for Dutchess County, Ulster County, New York. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2008, 9:43 PM EDT (01:43 UTC)
Expired
Jun 22, 2008, 10:34 PM EDT
In force
51 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Dutchess County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 82 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 9:55 PM EDTHAIL 0.75New Paltz, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2008-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1409 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2008-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1409 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 230143
SVRALY
NYC027-111-230245-
/O.NEW.KALY.SV.W.0096.080623T0143Z-080623T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
943 PM EDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 1045 PM EDT

* AT 941 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NEW PALTZ...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FAIRVIEW AND 7 MILES NORTHWEST OF POUGHKEEPSIE BY 950 PM EDT...
  HYDE PARK...FAIRVIEW AND 8 MILES SOUTHEAST OF PORT EWEN BY 955 PM
  EDT...
  STAATSBURG BY 1000 PM EDT...
  6 MILES NORTHWEST OF PLEASANT VALLEY AND 7 MILES SOUTHEAST OF
  RHINEBECK BY 1005 PM EDT...
  6 MILES NORTHWEST OF MILLBROOK BY 1020 PM EDT...
  STANFORDVILLE BY 1025 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4203 7389 4176 7357 4165 7409 4181 7419
TIME...MOT...LOC 0143Z 245DEG 22KT 4177 7402

$$

HWJIV
2 follow-up statements
000 
WWUS51 KALY 230214
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1013 PM EDT SUN JUN 22 2008

NYC027-111-230245-
/O.CON.KALY.SV.W.0096.000000T0000Z-080623T0245Z/
ULSTER NY-DUTCHESS NY-
1013 PM EDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR NORTHERN DUTCHESS AND EAST CENTRAL ULSTER COUNTIES...

AT 1010 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THE CORE OF THE 
STORM WAS LOCATED NEAR GRETNA...OR 8 MILES NORTHEAST OF 
POUGHKEEPSIE...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIBERNIA...CLINTON CORNERS...WASHINGTON HOLLOW AND MILLBROOK
  HEIGHTS BY 1020 PM EDT...
  SHUNPIKE...WILLOW BROOK...MILLBROOK AND MARKET BY 1025 PM EDT...
  STANFORDVILLE AND MABBETTSVILLE BY 1030 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4203 7389 4176 7357 4165 7409 4181 7419
TIME...MOT...LOC 0213Z 245DEG 22KT 4180 7382

$$

FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY

HWJIV
000 
WWUS51 KALY 230234
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1032 PM EDT SUN JUN 22 2008

NYC027-111-230242-
/O.CAN.KALY.SV.W.0096.000000T0000Z-080623T0245Z/
ULSTER NY-DUTCHESS NY-
1032 PM EDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DUTCHESS AND EAST
CENTRAL ULSTER COUNTIES IS CANCELLED...

DOPPLER RADAR HAS INDICATED THAT THE STORM HAS WEAKENED CONSIDERABLY 
IN THE PAST SEVERAL MINUTES. HOWEVER...THE STORM COULD STILL CONTAIN 
CLOUD TO GROUND LIGHTNING. 

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4203 7389 4176 7357 4165 7409 4181 7419
TIME...MOT...LOC 0232Z 245DEG 22KT 4185 7368

$$

FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY

HWJIV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 7:45 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 22, 7:45 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
745 PM EDT SUN JUN 22 2008

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL CONTINUE TO SLOWLY MOVE ACROSS THE
REGION. IT IS EXPECTED TO BRING SHOWERS AND THUNDERSTORMS TO OUR
AREA THROUGH TUESDAY.  SOME OF THE THUNDERSTORMS MAY BECOME STRONG
TO SEVERE THIS EVENING AND AGAIN ON MONDAY.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...

***A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL ZONES UNTIL
   10 PM EDT***

SURFACE TEMPS HAVE EXCEEDED CONVECTIVE TEMPERATURE OF 75F BY ABOUT
5 DEGREES. CONVECTION NOW BUBBLING UP OVER PREVIOUSLY DRY NORTHWEST
PART OF AREA. 18Z ALBANY SOUNDING SHOWS GOOD VEERING OF WINDS WITH
HEIGHT...INDICATING POTENTIAL FOR UPDRAFTS TO ROTATE. VISIBLE
SATELLITE IMAGE SHOWS LINES OF CELLS TO SOUTHEAST WILL MULTI CELL
DEVELOPMENT TO NORTHWEST.

BECAUSE OF LINES OF THUNDERSTORMS OVER SOUTHEAST...SOME POTENTIAL
HEAVY RAIN WITH SOME TRAINING OF ECHOES. WILL CONTINUE TO MONITOR
FLASH FLOOD THREAT.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH TUESDAY NIGHT/...
UPPER LEVEL TROUGH SHOWING SIGNS OF SLOWING DOWN...WITH
AFTERNOON/EVENING CONVECTION POSSIBLE THROUGH TUESDAY. 12Z GFS
SLOWER THAN 12Z EUROPEAN MODEL WHICH INDICATES DRIER WEATHER FOR
TUESDAY. WITH UPPER LEVEL TROUGH IN PLACE TEMPS WILL BE SEASONABLE
TO SLIGHTLY BELOW THROUGH TUESDAY. WITH WET GROUND DUE TO WIDESPREAD
SHOWERS...MORNING FOG POSSIBLE SUN/MON/TUES OVERNIGHT PERIODS.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
WENT WITH HPC GUIDANCE FOR DAYS 4-7...BUT WITH MOS GUIDANCE TO FILL
IN THE ENDS.  THIS STARTS US OFF DRY...BUT QUICKLY BRINGS CHANCE
POPS IN BY DAY 5...IN THE VICINITY OF A SURFACE TROF...AND DAY
6...AHEAD OF A WARM FRONT.  WEAKENED 500 MB FLOW DUE TO RIDGING
KEEPS WEAK INSTABILITY LINGERING INTO SATURDAY AS WELL...WITH
QUESTIONABLE POSITIONING OF THE WARM FRONT.  BEST SHOT OF PRECIP
EXPECTED TO COME SATURDAY NIGHT AS COLD FRONT FINALLY STARTS ITS
SWEEP THROUGH FROM THE NORTHWEST TO CLEAR OUT THE ABUNDANT
ATMOSPHERIC MOISTURE BUILDUP.

LOW TEMPERATURES A LITTLE MILDER THAN MEX SUGGESTS...SUPPORTED BY
HIGH DEGREE OF CLOUD COVER AND THUS SOME LACK OF RADIATIONAL
COOLING.  SATURDAYS HIGHS A FEW DEGREES WARMER WITH FRONT PROBABLY
HAVING LIFTED NORTH THROUGH CWA.  OTHER DAYS...STUCK CLOSE TO MEX
HIGHS.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SCATTERED STORMS...SOME SEVERE...CAME THROUGH AND HAVE SOMEWHAT
DESTABILIZED THE ATMOSPHERE. IN ALL LIKELIHOOD THE SEVERE
THUNDERSTORM WATCH WILL BE CANCELLED BY 8PM. WE FEEL THE THREAT OF
SEVERE (OR ANY KIND OF THUNDERSTORMS) HAS DIMINISHED ENOUGH TO
REMOVE FROM THE TAFS. UPSTREAM ARE SOME MORE SHOWERS...BUT BELIEVE
THESE SHOULD HAVE MINIMAL IMPACT ON THE TERMINALS. WENT WITH VCSH
AFT 01Z.

THE BIG PROBLEM COULD BE FOG OVERNIGHT. IF WE GET ANY THIN
SPOTS...SHOULD BE LOTS OF FOG. FOR NOW...STILL CONFINE IFR FOG TO
KGFL BUT OTHER PLACES WILL BE VERY CLOSE TO THE IFR/MVFR THRESHOLD.

NO REAL PROBLEM WITH THE WINDS...GENERALLY REMAINING OUT OF A S OR
SW DIRECTION GENERALLY UNDER 12 KTS (EXCEPT LOCALLY SOME GUSTS IN
OUTFLOW AREAS PRODUCED BY THE THUNDERSTORMS. THE WIND WILL BECOME
LIGHT AFTER SUNDOWN VARIABLE TO A SOUTHERLY DIRECTION.

OUTLOOK...
MON...VFR/MVFR...MORE SHRA/TSTMS LIKELY.
TUE...VFR...CHC OF PM -SHRA/TSTMS.
WED...VFR...NO SIG WX.
THU...VFR...CHC -SHRA/TSTMS.
FRI...VFR...CHC -SHRA/TSTMS.
&&

.FIRE WEATHER...
AN UPPER LEVEL TROUGH WILL CONTINUE TO SLOWLY MOVE ACROSS THE
REGION. IT IS EXPECTED TO BRING SHOWERS AND THUNDERSTORMS TO OUR
AREA THROUGH TUESDAY. DRIER WEATHER IS EXPECTED WEDNESDAY.

RH VALUES WILL RISE TO 90 TO 100 PERCENT TONIGHT...AND SOME FOG IS
POSSIBLE...ESPECIALLY IN THE VALLEYS. RH VALUES WILL FALL TO 50
TO 70 PERCENT MONDAY AFTERNOON.

SURFACE WINDS OF 5 TO 15 MPH WILL BE COMMON FROM THE SOUTH TODAY
WITH A FEW GUSTS TO 25 MPH. THE WINDS WILL BECOME LIGHT AND
VARIABLE SUNDAY NIGHT.  SOUTH OR SOUTHWEST WINDS OF 10 TO 15 MPH
WILL OCCUR ON MONDAY.  GUSTY WINDS IN EXCESS OF 30 MPH ARE
POSSIBLE WITH ANY THUNDERSTORMS.

&&

.HYDROLOGY...
TODAY...AN AREA OF SCATTERED SHOWERS AND THUNDERSTORMS HAS PRODUCED
RAIN ACROSS THE SOUTHEAST PART OF THE ALBANY HYDROLOGIC SERVICE
AREA. MOST LOCATIONS WHERE THUNDERSTORMS HAVE OCCURRED HAVE SEEN
AROUND AN INCH OF RAIN. THERE HAVE BEEN BANDS OF HEAVIER
RAIN...ESPECIALLY WHERE SOME TRAINING OF ECHOES HAVE OCCURRED.
RAINFALL ESTIMATES IN THESE BANDS HAVE BEEN BETWEEN TWO AND THREE
INCHES.

THE HEAVIEST CONCENTRATION OF SHOWERS AND THUNDERSTORMS REMAINS
ACROSS THE SOUTHEAST PART OF OUR AREA. SOME POTENTIAL EXISTS FOR
FLASH FLOODING OVER THE SOUTHEAST THIS EVENING IF HEAVY RAIN FALLS
OVER AREAS THAT SAW EARLIER HEAVY RAIN...OR TRAINING ECHOES DEVELOP
AGAIN. HEAVY RAINFALL FROM THUNDERSTORMS OVER THE NORTHWEST PART OF
THE AREA SHOULD BE BRIEF AS THE CELLS ARE MOVING QUICKLY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY ACROSS THE
ENTIRE ALBANY HYDROLOGIC SERVICE AREA. SOME HEAVY RAIN IS AGAIN
POSSIBLE. AT THIS TIME LARGE RIVER FLOODING IS NOT EXPECTED DURING
THE NEXT FEW DAYS...BUT URBAN...POOR DRAINAGE AND SMALL STREAM
FLOODING IS POSSIBLE WHERE HEAVY DOWNPOURS OCCUR FROM THUNDERSTORMS.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...SND
NEAR TERM...SND
SHORT TERM...SND
LONG TERM...HELLER
AVIATION...HWJIV
FIRE WEATHER...SND
HYDROLOGY...SND
Hazardous weather outlook, Jun 22, 8:18 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
818 PM EDT SUN JUN 22 2008

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-231100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
818 PM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF NON SEVERE THUNDERSTORMS THROUGH
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY
AHEAD OF AN OCCLUDED FRONT.  DAMAGING WINDS IN EXCESS OF 60 MPH
AND HAIL LARGER THAN PENNIES WILL BE THE MAIN THREATS ONCE AGAIN
WITH ANY SEVERE THUNDERSTORMS.

THERE IS A CHANCE OF THUNDERSTORMS DURING THE AFTERNOONS OF
THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 22, 5:17 PM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
517 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     NISKAYUNA               42.82N 73.90W
06/22/2008                   SCHENECTADY        NY   TRAINED SPOTTER

            MULTIPLE TREES DOWN NEAR RIVER RD AND RTE 146.

0505 PM     TSTM WND DMG     CLIFTON PARK            42.85N 73.81W
06/22/2008                   SARATOGA           NY   NWS EMPLOYEE

            BRUNO RD. TREES AND WIRES DOWN.

0505 PM     TSTM WND DMG     CLIFTON PARK            42.85N 73.81W
06/22/2008                   SARATOGA           NY   NWS EMPLOYEE

            KINGS RD. AND TWILIGHT RD.TREES AND WIRES DOWN.

0505 PM     TSTM WND DMG     JONESVILLE              42.91N 73.82W
06/22/2008                   SARATOGA           NY   NWS EMPLOYEE

            JCT. 146 AND 146A. TREES AND WIRES DOWN.

&&

KGS
Special weather statement, Jun 22, 5:36 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
536 PM EDT SUN JUN 22 2008

NYZ041-043-083-084-222200-
NORTHERN SARATOGA NY-SOUTHEAST WARREN NY-NORTHERN WASHINGTON NY-
SOUTHERN WASHINGTON NY-
536 PM EDT SUN JUN 22 2008

...A STRONG THUNDERSTORM IN SARATOGA...WARREN AND WASHINGTON
COUNTIES...

AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING HALF INCH HAIL AND WIND GUSTS TO
50 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF FORT EDWARD...OR
ABOUT 8 MILES SOUTH OF GLENS FALLS...AND MOVING NORTHEAST AT 18 MPH.

THE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHEAST OF GLENS FALLS BY 545 PM EDT
FORT EDWARD AND HUDSON FALLS BY 550 PM EDT

HWJIV
Special weather statement, Jun 22, 6:20 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
620 PM EDT SUN JUN 22 2008

NYZ039-041-050-082-222245-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-SOUTHERN FULTON NY-
NORTHERN FULTON NY-
620 PM EDT SUN JUN 22 2008

...A STRONG THUNDERSTORM IN SARATOGA AND FULTON COUNTIES...

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF NORTHAMPTON BEACH PUBLIC CAMPGROUND...OR ABOUT 13 MILES
NORTH OF AMSTERDAM...AND MOVING EAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF GALWAY BY 640 PM EDT
ROCK CITY FALLS AND 9 MILES NORTHWEST OF MILTON BY 645 PM EDT

HWJIV
Special weather statement, Jun 22, 6:36 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
636 PM EDT SUN JUN 22 2008

NYZ041-042-083-084-222300-
NORTHERN SARATOGA NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-
SOUTHERN WASHINGTON NY-
636 PM EDT SUN JUN 22 2008

...A STRONG THUNDERSTORM IN SARATOGA...WARREN AND WASHINGTON
COUNTIES...

AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR DAY CENTER...OR ABOUT 16 MILES
NORTHWEST OF SARATOGA SPRINGS...AND MOVING NORTHEAST AT 34 MPH.

THE THUNDERSTORM WILL BE NEAR...
LAKE LUZERNE-HADLEY AND CORINTH BY 645 PM EDT
LAKE LUZERNE CAMPGROUND BY 650 PM EDT
WEST GLENS FALLS BY 655 PM EDT
GLENS FALLS AND LAKE GEORGE VILLAGE BY 700 PM EDT

HWJIV
Local storm report, Jun 22, 7:41 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
741 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     TSTM WND DMG     WAWARSING               41.76N 74.36W
06/22/2008                   ULSTER             NY   EMERGENCY MNGR

            MULTIPLE TREES AND WIRES DOWN

1025 AM     HAIL             FEURA BUSH              42.58N 73.88W
06/22/2008  E1.00 INCH       ALBANY             NY   PUBLIC

0225 PM     TSTM WND DMG     GREAT BARRINGTON        42.19N 73.36W
06/22/2008                   BERKSHIRE          MA   LAW ENFORCEMENT

            TREES AND WIRES DOWN...TRAPPING A PERSON IN A CAR.

0255 PM     TSTM WND DMG     2 SE PITTSFIELD         42.43N 73.23W
06/22/2008                   BERKSHIRE          MA   TRAINED SPOTTER

            NUMEROUS TREES AND WIRES DOWN - POWER OUTAGES

0420 PM     HAIL             SCHENECTADY             42.80N 73.93W
06/22/2008  M0.75 INCH       SCHENECTADY        NY   PUBLIC

0420 PM     HAIL             SCHENECTADY             42.80N 73.93W
06/22/2008  E0.25 INCH       SCHENECTADY        NY   PUBLIC

0422 PM     FUNNEL CLOUD     GUILDERLAND             42.70N 73.89W
06/22/2008                   ALBANY             NY   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED AT QUEENS AND EAST LYDIUS STREETS.

0429 PM     HAIL             NISKAYUNA               42.82N 73.90W
06/22/2008  M1.00 INCH       SCHENECTADY        NY   BROADCAST MEDIA

            BROADCAST METEOROLOGIST.

0430 PM     HAIL             ILION                   43.01N 75.04W
06/22/2008  E0.25 INCH       HERKIMER           NY   PUBLIC

            SMALL TREE BRANCHES ON ROAD.

0430 PM     HAIL             NISKAYUNA               42.82N 73.90W
06/22/2008  M1.00 INCH       SCHENECTADY        NY   PUBLIC

            DOWNED TREES.

0430 PM     LIGHTNING        2 NW ROTTERDAM          42.80N 73.98W
06/22/2008                   SCHENECTADY        NY   PUBLIC

            LIGHTNING HIT TREE RESULTING IN DOWN POWERLINES.

0430 PM     TSTM WND DMG     GUILDERLAND             42.70N 73.89W
06/22/2008                   ALBANY             NY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN AT COONS ROAD AND INTERSTATE 90.

0430 PM     FUNNEL CLOUD     GUILDERLAND             42.70N 73.89W
06/22/2008                   ALBANY             NY   LAW ENFORCEMENT

            SEVERAL REPORTS OF FUNNEL CLOUDS FROM RESIDENTS.

0430 PM     HAIL             NISKAYUNA               42.82N 73.90W
06/22/2008  M2.00 INCH       SCHENECTADY        NY   TRAINED SPOTTER

            HAIL OCCURRED NEAR INTERSECTION OF RIVER RD AND BALLTOWN
            RD.

0431 PM     HAIL             SCHENECTADY             42.80N 73.93W
06/22/2008  M1.00 INCH       SCHENECTADY        NY   NWS EMPLOYEE

0435 PM     TSTM WND GST     NNE DOLGEVILLE          43.10N 74.77W
06/22/2008  E60.00 MPH       HERKIMER           NY   TRAINED SPOTTER

0440 PM     HAIL             LITTLE FALLS            43.05N 74.86W
06/22/2008  E0.50 INCH       HERKIMER           NY   PUBLIC

            SMALL TREE LIMBS DOWN.

0450 PM     HAIL             SCHENECTADY             42.80N 73.93W
06/22/2008  E1.00 INCH       SCHENECTADY        NY   TRAINED SPOTTER

            PHOENIX AVE AND THE PLAZA NEAR SCHENECTADY HIGH SCHOOL.

0500 PM     TSTM WND DMG     NISKAYUNA               42.82N 73.90W
06/22/2008                   SCHENECTADY        NY   TRAINED SPOTTER

            MULTIPLE TREES DOWN NEAR RIVER RD AND RTE 146.

0505 PM     TSTM WND DMG     JONESVILLE              42.91N 73.82W
06/22/2008                   SARATOGA           NY   NWS EMPLOYEE

            JCT. 146 AND 146A. TREES AND WIRES DOWN.

0505 PM     TSTM WND DMG     CLIFTON PARK            42.85N 73.81W
06/22/2008                   SARATOGA           NY   NWS EMPLOYEE

            KINGS RD. AND TWILIGHT RD.TREES AND WIRES DOWN.

0505 PM     TSTM WND DMG     CLIFTON PARK            42.85N 73.81W
06/22/2008                   SARATOGA           NY   NWS EMPLOYEE

            BRUNO RD. TREES AND WIRES DOWN.

0515 PM     HAIL             WILTON                  43.18N 73.75W
06/22/2008  M0.25 INCH       SARATOGA           NY   PUBLIC

0518 PM     HAIL             SARATOGA SPRINGS        43.07N 73.78W
06/22/2008  M1.00 INCH       SARATOGA           NY   PUBLIC

0520 PM     TSTM WND DMG     SARATOGA SPRINGS        43.07N 73.78W
06/22/2008                   SARATOGA           NY   PUBLIC

            TREE DOWN ON A HOUSE.

0522 PM     HAIL             1 SW TRAVERS CORNERS    43.15N 73.74W
06/22/2008  E0.75 INCH       SARATOGA           NY   TRAINED SPOTTER

0524 PM     HAIL             MECHANICVILLE           42.90N 73.69W
06/22/2008  M0.75 INCH       SARATOGA           NY   PUBLIC

            COVERED THE GROUND.

0525 PM     HAIL             WILTON                  43.18N 73.75W
06/22/2008  M0.50 INCH       SARATOGA           NY   PUBLIC

0530 PM     TSTM WND DMG     REYNOLDS                42.89N 73.66W
06/22/2008                   RENSSELAER         NY   LAW ENFORCEMENT

            WIRES DOWN AT HEMSTREET PARK.

0531 PM     TSTM WND DMG     SCHAGHTICOKE            42.90N 73.59W
06/22/2008                   RENSSELAER         NY   TRAINED SPOTTER

            TREES DOWN.

&&

BGM
Special weather statement, Jun 22, 9:38 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
938 PM EDT SUN JUN 22 2008

NYZ063>066-230215-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
WESTERN ULSTER NY-
938 PM EDT SUN JUN 22 2008

...A STRONG THUNDERSTORM IN ULSTER AND DUTCHESS COUNTIES...

AT 935 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND TORRENTIAL RAIN.  THIS
STORM WAS LOCATED NEAR NEW PALTZ...OR ABOUT OVER NEW PALTZ...AND
MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
HIGHLAND BY 945 PM EDT
FAIRVIEW AND 7 MILES NORTHWEST OF POUGHKEEPSIE BY 950 PM EDT
HYDE PARK AND 8 MILES SOUTHEAST OF PORT EWEN BY 955 PM EDT
STAATSBURG BY 1000 PM EDT
PLEASANT VALLEY AND 8 MILES SOUTHEAST OF RHINEBECK BY 1005 PM EDT
6 MILES NORTHWEST OF MILLBROOK BY 1015 PM EDT

RAINFALL WITH THIS STORM COULD EXCEED AN INCH BY 1000 PM AND PRODUCE
PONDING OF WATER ON ROADWAYS AND AREAS OF POOR DRAINAGE.

HWJIV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 2:17 AM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster58 min
Jun 23, 2:51 AM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Rensselaer54 min
Jun 23, 3:34 AM EDTSevere Thunderstorm WarningALYRensselaer56 min
Jun 23, 11:17 AM EDTAreal Flood AdvisoryALYDutchess3 hr
Jun 23, 12:17 PM EDTSevere Thunderstorm WarningALYDutchess34 min
Jun 23, 2:08 PM EDTFlash Flood WarningALYDutchess5 hr
Jun 23, 7:43 PM EDTSevere Thunderstorm WarningALYHerkimer45 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.